This has been my trouble spot over the last 1.5 month, a small section which flares on and off.
It got my intrigued and curious because this trouble spot did not appear immediately as my start of Topical Steroid Withdrawal in Oct 13. It started appearing only after late March till now.
So I thought: “Is this the dreaded xx month flare, that so many people are talking about?”
To me, such thoughts provided little to no value and does not make any intellectual sense.
A better question is – Why do different sections of my body flare up at different times?
Here is what we roughly know: (we do not know the exact mechanisms of how TS affects the skin/biochemistry of our body)
1) TS is absorbed into our cells and bloodstream
2) components of TS may be transported to other sites, evident by having flare spots that was never in contact with TS at all in entire medical history.
And so, with point 2, I thought about how exactly is TS transported and perhaps deposited/stored on our skin tissue.
Is the deposition purely planar on the surface? Imagine applying an even layer of moisturizer on your skin so that it is evenly spread and deposited in a planar manner.
Or could the deposition and spreading of the TS be something like a even circumferential differential manner? Imagine the epicenter of an earthquake, where the most severe spot is directly on and above the epicentre, and the shockwaves spread evenly and circumferential to the location of epicenter. I thought this could make sense as those trouble spots that we initially get are definitely those areas where we apply the most TS.
Or, could the deposition of TS be totally uneven, in layer or depth? Could some spots store and deposit more TS due to the very complex structure of our cells and bodies? We do know that different areas of our skin absorb TS more efficiently than others. Thus this could also give us reason to believe that TS deposition or that their extent of their localised effects may be unevenly distributed around our skin and body. (imagine the world map picture on the right is your skin, where the top line is your surface skin layer and the bottom is the deepest skin layer. And the areas/extent of TS deposition is distributed in an uneven localised manner)
I guess the most plausible explanation would be the last one, with regards to my trouble spot.
The seemingly fine outermost skin layer (where I did not apply TS) were removed through normal wear and tear. And the next skin layer is the area where TS is deposited unevenly. And thus the regular symptoms of withdrawal start to appear at about 4.5 months in. Imagine a perfectly pretty looking onion with rotten segments hidden inside.
What this means is that, should I have TS deposited/stored/affected on my deeper layers of tissue, I would expect newer flares to appear some time down the road.
I see this phenomenon occurring frequently with people who have extreme long term usage of TS. They get flares, they recover, then they flare up XX month down terribly again. This was similar to my condition about 2 years back. A repeated cycle of healing and flaring.
Anyways, I was more intrigued than concerned at my small flare.
I know that this reddish, slightly damaged skin will dry up by the end of the day. It will turn blackish and scabbish by end of tmr, and I could probably scratch them off and reveal a softer, pinkish tissue. It’s similar to having cuts and scratches or grazes.
More general skin update pictures to come soon!